Stomatitis

by Cathy Parkes December 13, 2019 Updated: December 22, 2020

Stomatitis
Stomatitis is inflammation of the mouth/lips. It is a common side effect of chemotherapy. If your patient has stomatitis, provide the following teaching:
  • Do not use alcohol based mouthwash!
  • Use a soft toothbrush.
  • Avoid acidic, spicy, dry, or crunchy foods.
  • Cut food is smaller bites.
  • Use a straw.

To learn more about stomatitis, check out our video on chemotherapy, radiation, malnutrition and mucositis.



Related Posts

Any patient taking psychiatric medications should avoid St. John's wort, as this increases the risk for serotonin syndrome.

St. John's Wort and Serotonin Syndrome

Any patient taking psychiatric medications should avoid St. John's wort, as this increases the risk for serotonin syndrome.
Read Article
A child demonstrating oliguria, cola-colored urine, and signs/symptoms of hypervolemia following a recent streptococcal infection (strep throat) should be evaluated for Acute Glomerulonephritis. Restrict fluids, sodium, and protein.

Acute Glomerulonephritis: Signs and Symptoms

A child demonstrating oliguria, cola-colored urine, and signs/symptoms of hypervolemia following a recent streptococcal infection (strep throat) should be evaluated for Acute Glomerulonephritis.
Read Article
A Braden scale score ≤ 18 indicates a patient is at risk for pressure injuries. In this case, take measures to prevent injuries of this type.

Braden Scale: Pressure Injuries

A Braden scale score ≤ 18 indicates a patient is at risk for pressure injuries. In this case, take measures to prevent injuries of this type.
Read Article